Why is this happening? It’s my Treciba injections. It is painful and has happened the past three nights. Anyone else see this?
Allergic reaction? Or do you take a large dose? If you are taking a large dose try splitting the dose into 2 or more different sites. If you have been using Tresiba for a while without issue then you could have a contaminated batch. Novo Nordisk should have a helpline for concerns with their insulins.
IDK, I have more allergies than God has apples, mostly environmental and food allergies but a couple of medication allergies… Anything is possible. I take @ 50 units each night. Contacting Novo Nordisk is a good idea. I am going to use a new pen for my next dose and see what happens. If that doesn’t change anything, I do have a telehealth appointment scheduled with my endo on Monday.
50 units is a lot to take in one injection. Try splitting it up into a couple of shots so you’re not overloading one spot. If I tried taking 50 units in one injection I would not be a happy camper, even the 24-26 units of long acting insulin I take daily is split into 2 shots.
Dr. Bernstein recommends doses no more than 7 units at a time - for absorption really. A 50 unit injection would turn out to be seven injections, six injections with 7 units and one with 8 units.
Dr. Bernstein has recommendations called the “Law of Small Numbers”; “Law of Insulin Dose Absorption”; … They are all found on this page:
I’ve had those a few times, when giving myself larger doses in specific areas; my thighs are particularly susceptible to “the bleb” (which is what I’ll be calling it from now on ). As others have said I try to break it into smaller doses over multiple injection sites.
But don’t rule out a bad batch or other causes. Definitely worth following up with Novo Nordisk or your doctor.
50 units is fine if you use an 8mm needle… are you using a 5mm or 6mm? If so, I would either look for 8mm 31g or 30g…6mm is more for people who weigh 100lbs and children and marketing nonsense…I’ve tried 6mm once…produced the exact same results as your picture.
The new endo just prescribed 32g 4mm needles. I just started using them. They are not covered by insurance. I was previously using 31g 8mm needles.
UGH. I can’t even imagine taking more shots. I am already taking 6-8 injections daily. Treciba 50 units nightly, Fiasp 10-40 units pre meal and presnack. The 40 units is my nightly injection at the same time as the Treciba. Then add Ozempic weekly. I am starting to look really bruised and then add these lovely blebs. Guess a belly model isn’t in my future…not that it ever was.
Bleb…word of the day! LOL
I never had any luck with the shorter needles, but if they work for you I’m glad to hear it…50 units might be a little rough on 32g…but you should still be able to process through insurance, might have to fight with then s little, or wait for the 90 or 30 day window to expire on your needle prescription…the bleb should go away in a day or so if not sooner…
Are you using U200 unit pens? U200 is concentrated so half the volume of same amount of U100 dose. But equivalent insulin dose.
Do you know that there are concentrated insulins? Tresiba makes a u-200 version. You would still be taking the same amount of “units” but the volume would be cut in half making it easier for your body to deal with. There are u-200 in Humalog and I would assume some of the other fast acting insulins as well. Are you using all available sites? Here’s an article on site rotation. You really shouldn’t be getting very much bruising from MDI unless you are hitting veins.
They call this insulin pooling because the insulin is forming a little lake under the skin where its caught and not getting absorbed. It will get absorbed eventually, but this is not deal. Its probably not happening to you all the time, just every now and then, right?
It happened three days in a row.
I did not know Treciba made a U-200. I knew there was a Humalog U-200 but my insurance does not cover Humalog. Yes. I rotate sites but 6-8 injections daily uses a lot of sites.
No. My insurance does not cover Humalog. It covers Fiasp.
I would definitely try/go back to the longer needles. I bet if you just switched to the 4mm ones that’s part of it. I’ve had allergic responses to insulin but they are flatter and redder round marks than what yours look like.
I have a mirror that I use to inject my tresiba In the hip/butt area, and it seems to help…I usually use my abdomen for bolusing only, but the arm or triceps is also another option… have to spread out the 7 daily shots…but I agree with going back to the 8mm needles…